Alert archive / Louisiana / Wind Advisories in 2013

Wind Advisory 7, NWS Lake Charles, LA

February 25, 20134 parishes in Louisiana

NWS Lake Charles, LA issued this wind advisory at Feb 25, 2013, 5:07 AM CST for 4 parishes in Louisiana. It took effect at Feb 25, 2013, 10:00 AM CST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Feb 25, 2013, 5:07 AM CST (11:07 UTC)
In effect from
Feb 25, 2013, 10:00 AM CST
Expired
Feb 25, 2013, 2:49 PM CST
In force
5 hr
Issued by
NWS Lake Charles, LA

Counties Cameron Parish, LA, Lafayette Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA

The radar

The Lake Charles radar (KLCH), 96 km from the middle of the area, began a volume at 11:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 11.1 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2013-02-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2013-02-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 124 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1037 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
124 m²/s²
0-3 km storm-relative helicity
164 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

761 
WWUS74 KLCH 251107
NPWLCH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
507 AM CST MON FEB 25 2013

...A WIND ADVISORY IS IN EFFECT FOR PORTIONS OF THE AREA TODAY AND
TONIGHT...

.STRONG LOW PRESSURE WILL MOVE FROM TEXAS TODAY TO THE MID
MISSISSIPPI VALLEY BY TUESDAY MORNING. AS THE LOW MOVES ACROSS THE
REGION, LOCALLY THE PRESSURE GRADIENT WILL REMAIN TIGHT. THIS WILL
CAUSE STRONG SOUTH TO SOUTHWEST WINDS TODAY FROM THE COAST TO THE
INTERSTATE 10 CORRIDOR AND STRONG WEST TO SOUTHWEST WINDS ALONG
THE COAST TONIGHT.

LAZ033-041>045-055-TXZ216-260000-
/O.NEW.KLCH.WI.Y.0007.130225T1600Z-130226T0000Z/
ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-
UPPER ST. MARTIN-LOWER ST. MARTIN-ORANGE-
INCLUDING THE CITIES OF...OPELOUSAS...EUNICE...LAKE CHARLES...
SULPHUR...JENNINGS...WELSH...LAKE ARTHUR...CROWLEY...RAYNE...
CHURCH POINT...LAFAYETTE...BREAUX BRIDGE...ST. MARTINVILLE...
STEPHENSVILLE...ORANGE...VIDOR...BRIDGE CITY
507 AM CST MON FEB 25 2013

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST
THIS EVENING. 

* TIMING...WINDS WILL INCREASE TO AROUND 20 MPH LATE IN THE
  MORNING AND REMAIN ELEVATED THROUGH LATE IN THE AFTERNOON.

* WINDS...WINDS OF 20 TO 25 MPH WITH HIGHER GUSTS.

* IMPACTS...LOOSE LAWN ITEMS AND TRASH CANS MAY BE BLOWN AROUND.
  SOME HIGH PROFILE VEHICLES...ESPECIALLY DRIVING ON EAST TO WEST
  ORIENTED ROADWAYS...WILL BE DIFFICULT TO MANEUVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 34 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

WINDS OVER LOCAL WATERWAYS COULD BE 5 MPH HIGHER THAN OVER LAND.
SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$

LAZ052>054-073-074-TXZ215-260000-
/O.NEW.KLCH.WI.Y.0007.130225T1600Z-130226T1200Z/
VERMILION-IBERIA-ST. MARY-WEST CAMERON-EAST CAMERON-JEFFERSON-
INCLUDING THE CITIES OF...ABBEVILLE...KAPLAN...NEW IBERIA...
MORGAN CITY...FRANKLIN...PATTERSON...BERWICK...BAYOU VISTA...
HACKBERRY...HOLLY BEACH...CAMERON...GRAND CHENIER...BEAUMONT...
PORT ARTHUR
507 AM CST MON FEB 25 2013

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 AM CST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 AM CST
TUESDAY. 

* TIMING...WINDS WILL INCREASE TO AROUND 20 MPH LATE IN THE
  MORNING AND REMAIN ELEVATED THROUGH MUCH OF THE NIGHT.

* WINDS...WINDS OF 20 TO 25 MPH WITH HIGHER GUSTS.

* IMPACTS...LOOSE LAWN ITEMS AND TRASH CANS MAY BE BLOWN AROUND.
  SOME HIGH PROFILE VEHICLES...ESPECIALLY DRIVING ON EAST TO WEST
  ORIENTED ROADWAYS TODAY AND NORTH TO SOUTH ORIENTED ROADWAYS
  TONIGHT...WILL BE DIFFICULT TO MANEUVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 34 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

WINDS OVER LOCAL WATERWAYS COULD BE 5 MPH HIGHER THAN OVER LAND.
SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$
1 follow-up statement
964 
WWUS74 KLCH 252049
NPWLCH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
249 PM CST MON FEB 25 2013

...STRONG AND GUSTY WESTERLY WINDS EXPECTED TONIGHT NEAR THE COAST...

.A TIGHT PRESSURE GRADIENT WILL DEVELOP BEHIND A DEPARTING COLD
FRONT THIS EVENING. THIS WILL HELP INCREASE WESTERLY WINDS TO
BETWEEN 20 AND 25 MPH WITH OCCASIONAL GUSTS OVER 30 MPH. THESE
WINDS WILL DECREASE SLIGHTLY ON TUESDAY AS A SURFACE LOW MOVES
AWAY FROM THE AREA...REDUCING THE PRESSURE GRADIENT.

LAZ055-261200-
/O.CAN.KLCH.WI.Y.0007.000000T0000Z-130226T0000Z/
/O.NEW.KLCH.WI.Y.0008.130226T0000Z-130226T1200Z/
LOWER ST. MARTIN-
INCLUDING THE CITY OF...STEPHENSVILLE
249 PM CST MON FEB 25 2013

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST
TUESDAY. 

* TIMING...WINDS WILL INCREASE TO AROUND 20 MPH EARLY IN THE
  EVENING AND REMAIN ELEVATED THROUGH THE OVERNIGHT HOURS.

* WINDS...WINDS OF 20 TO 25 MPH WITH HIGHER GUSTS.

* IMPACTS...LOOSE LAWN ITEMS AND TRASH CANS MAY BE BLOWN AROUND.
  SOME HIGH PROFILE VEHICLES...ESPECIALLY DRIVING ON NORTH TO
  SOUTH ORIENTED ROADWAYS...WILL BE DIFFICULT TO MANEUVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 34 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

WINDS OVER LOCAL WATERWAYS COULD BE 5 MPH HIGHER THAN OVER LAND.
SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$

LAZ052>054-073-074-TXZ215-261200-
/O.CAN.KLCH.WI.Y.0007.000000T0000Z-130226T1200Z/
/O.NEW.KLCH.WI.Y.0008.130226T0000Z-130226T1200Z/
VERMILION-IBERIA-ST. MARY-WEST CAMERON-EAST CAMERON-JEFFERSON-
INCLUDING THE CITIES OF...ABBEVILLE...KAPLAN...NEW IBERIA...
MORGAN CITY...FRANKLIN...PATTERSON...BERWICK...BAYOU VISTA...
HACKBERRY...HOLLY BEACH...CAMERON...GRAND CHENIER...BEAUMONT...
PORT ARTHUR
249 PM CST MON FEB 25 2013

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST
TUESDAY. 

* TIMING...WINDS WILL INCREASE TO AROUND 20 MPH EARLY IN THE
  EVENING AND REMAIN ELEVATED THROUGH THE OVERNIGHT HOURS.

* WINDS...WINDS OF 20 TO 25 MPH WITH HIGHER GUSTS.

* IMPACTS...LOOSE LAWN ITEMS AND TRASH CANS MAY BE BLOWN AROUND.
  SOME HIGH PROFILE VEHICLES...ESPECIALLY DRIVING ON NORTH TO
  SOUTH ORIENTED ROADWAYS...WILL BE DIFFICULT TO MANEUVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 34 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

WINDS OVER LOCAL WATERWAYS COULD BE 5 MPH HIGHER THAN OVER LAND.
SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$

LAZ033-041>045-TXZ216-252200-
/O.CAN.KLCH.WI.Y.0007.000000T0000Z-130226T0000Z/
ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-
UPPER ST. MARTIN-ORANGE-
INCLUDING THE CITIES OF...OPELOUSAS...EUNICE...LAKE CHARLES...
SULPHUR...JENNINGS...WELSH...LAKE ARTHUR...CROWLEY...RAYNE...
CHURCH POINT...LAFAYETTE...BREAUX BRIDGE...ST. MARTINVILLE...
ORANGE...VIDOR...BRIDGE CITY
249 PM CST MON FEB 25 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS CANCELLED THE
WIND ADVISORY. 

STRONG WINDS WILL BE POSSIBLE WITH THUNDERSTORMS THROUGH THE
AFTERNOON. THIS WILL BE HANDLED THROUGH SEVERE THUNDERSTORM
WARNINGS. AWAY FROM STORMS...THE BREEZY SOUTH WINDS ARE NOT QUITE STRONG
ENOUGH FOR A WIND ADVISORY.

$$

RUA

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this wind advisory went out at Feb 25, 4:53 AM CST, 14 minutes earlier.

Area forecast discussion, Feb 25, 4:53 AM CST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
453 AM CST MON FEB 25 2013

.DISCUSSION...A WARM FRONT IS NEARING THE COAST THIS MORNING WITH
70 DEW POINTS ABOUT 20 NM FROM SHORE. THIS BOUNDARY WILL CONTINUE
TO LIFT THIS MORNING AS THE SOUTH FLOW DRAGS UP A WARMER AND MORE
MOIST AIR MASS AHEAD OF A COLD FRONT. THIS WAA WITH DEWPTS OF 60-70
DEGREES COUPLED WITH AN INCOMING STRONG UPPER DISTURBANCE WILL
PROVIDE A LEAST A SLIGHT CHANCE OF SEVERE WEATHER ACROSS THE
FORECAST AREA TODAY. A LINE OF STORMS, OR AT LEAST LINE SEGMENTS, MAY
DEVELOP AND SPREAD TO THE TX/LA BORDER A LITTLE BEFORE NOON AND TO
THE ATCHAFALAYA BEFORE SUNSET. STRONG WINDS WOULD BE THE BIGGEST
THREAT WITH THE LINE, HOWEVER LARGE HAIL AND POSSIBLY AN ISOLD
TORNADO MAY OCCUR AS WELL. AHEAD OF THIS LINE S TO SW WINDS WILL
INCREASE AS THE PRESSURE GRADIENT TIGHTENS AND WINDS WILL REMAIN
ELEVATED HAS HIGH PRESSURE BUILDS IN BEHIND THE BOUNDARY. A WIND ADV HAS
BEEN POSTED FOR AREAS GENERALLY ALONG AND SOUTH OF I-10 FOR TODAY,
HOWEVER AREAS TO THE NORTH WILL BE BORDERLINE AND IF WINDS INC BY
JUST A FEW KTS THE ADV MAY NEED TO BE EXPANDED NORTH. CONDITIONS
WILL REMAIN BREEZY WITH WEST WINDS REMAINING AT WIND ADV CRITERIA
ALONG THE COAST THROUGH THE NIGHT.

WITH TEMPS AND PRECIP BEHIND THE EVENT TODAY... LATE THIS
AFTERNOON THROUGH THE EVENING RAIN CHANCES WILL DECREASE AND A
COLDER AIR MASS WILL MOVE IN. LOW PRESSURE WILL MOVE FROM TX TO
THE OHIO VALLEY BY TUE AFTERNOON. THIS WILL ALLOW A COOLER AIR
MASS TO SPILL BACK SOUTH WITH TEMPS GOING BELOW CLIMO AVERAGES FOR
TUE. TUE NIGHT ANOTHER SHORT WAVE WILL MOVE ACROSS THE PLAINS
PUSHING A CANADIAN AIR MASS SOUTHWARD. A BRIEF WARM-UP WILL OCCUR
WED AFTERNOON AHEAD OF THIS NEXT FRONT AND MOISTURE WILL REMAIN
VERY LIMITED. THE COOLER HIGH PRESSURE WILL MOVE IN WED AFTERNOON
WITH TEMPS FALLING 5 TO 15 DEGREES BELOW CLIMO AVERAGES THROUGH
LATE WEEK INTO THE WEEKEND. A FREEZE OR AT LEAST FROST MAY EVEN BE
ON TAP FOR PORTIONS OF THE AREA FRI, SAT, AND SUN MORNINGS.

&&

.MARINE...WINDS WILL INCREASE AHEAD OF A COLD FRONT THIS MORNING
WITH WINDS INC INTO SCA CRITERIA BEFORE NOON OVER THE COASTAL
GULF WATERS. NUMEROUS TO WIDESPREAD THUNDERSTORMS CAN BE EXPECTED
OVER THE COASTAL WATERS TODAY WITH STRONG WEST WINDS OCCURRING
TONIGHT AS A LOW PRESSURE SYSTEM MOVES ACROSS THE SOUTHERN STATES.
A GALE WARNING IS IN EFFECT FOR TONIGHT INTO TUE MORN. WINDS AND
SEAS WILL GRADUALLY DECREASE TUE. WINDS ARE EXPECTED TO REMAIN
OFFSHORE FOR THE MAJORITY OF THE PERIOD BEYOND TONIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  76  43  62  42  70 /  80  10   0   0   0
KBPT  76  41  62  41  69 /  80  10   0   0   0
KAEX  72  41  59  37  65 /  80  10   0   0   0
KLFT  76  44  61  42  68 /  90  20   0   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...WIND ADVISORY FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING
     FOR THE FOLLOWING ZONES: ACADIA...CALCASIEU...JEFFERSON
     DAVIS...LAFAYETTE...LOWER ST. MARTIN...ST. LANDRY...UPPER
     ST. MARTIN.

     WIND ADVISORY FROM 10 AM THIS MORNING TO 6 AM CST TUESDAY FOR
     THE FOLLOWING ZONES: EAST CAMERON...IBERIA...ST. MARY...
     VERMILION...WEST CAMERON.

TX...WIND ADVISORY FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING
     FOR THE FOLLOWING ZONES: ORANGE.

     WIND ADVISORY FROM 10 AM THIS MORNING TO 6 AM CST TUESDAY FOR
     THE FOLLOWING ZONES: JEFFERSON.

GM...SMALL CRAFT ADVISORY FROM 11 AM THIS MORNING TO 9 PM CST THIS
     EVENING FOR THE FOLLOWING ZONES: COASTAL WATERS FROM
     CAMERON LA TO HIGH ISLAND TX OUT 20 NM...COASTAL WATERS
     FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM...COASTAL
     WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA
     OUT 20 NM...WATERS FROM INTRACOASTAL CITY TO CAMERON LA
     FROM 20 TO 60 NM...WATERS FROM CAMERON LA TO HIGH ISLAND TX
     FROM 20 TO 60 NM...WATERS FROM LOWER ATCHAFALAYA RIVER TO
     INTRACOASTAL CITY LA FROM 20 TO 60 NM.

     GALE WARNING FROM 9 PM THIS EVENING TO 9 AM CST TUESDAY FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM CAMERON LA TO HIGH
     ISLAND TX OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL CITY
     TO CAMERON LA OUT 20 NM...COASTAL WATERS FROM LOWER
     ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM...
     WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60
     NM...WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60
     NM...WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL
     CITY LA FROM 20 TO 60 NM.

     SMALL CRAFT ADVISORY FROM 11 AM THIS MORNING TO 9 AM CST TUESDAY
     FOR THE FOLLOWING ZONES: CALCASIEU LAKE...SABINE LAKE...
     VERMILION BAY.

&&
Hazardous weather outlook, Feb 24, 6:24 AM CST, 22 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
624 AM CST SUN FEB 24 2013

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
251230-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
624 AM CST SUN FEB 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
DEVELOP OVER THE COASTAL WATERS THIS AFTERNOON...SPREADING INLAND
THROUGH THE EVENING AND OVERNIGHT HOURS. THIS ACTIVITY WILL
INITIALLY BE ELEVATED...OCCURRING NORTH OF A WARM FRONT. ANY
SEVERE THUNDERSTORMS WILL BE CAPABLE OF LARGE HAIL. AS THE FRONT
NEARS THE COAST AND MOVES INLAND TOWARD MONDAY MORNING...THE RISK
OF SURFACE BASED OR NEAR SURFACE BASED THUNDERSTORMS WILL
INCREASE...WITH ATMOSPHERIC WIND PROFILES FORECAST TO BE
SUPPORTIVE OF A RISK FOR DAMAGING WINDS AND TORNADOES. THE OVERALL
RISK OF SEVERE WEATHER IS VERY LOW AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A LULL IN ACTIVITY IS POSSIBLE AFTER THIS INITIAL ROUND OF
SHOWERS AND THUNDERSTORMS...BUT ADDITIONAL DEVELOPMENT IS EXPECTED
ALONG AND AHEAD OF A COLD FRONT FORECAST TO SWEEP THROUGH THE
REGION FROM WEST TO EAST DURING THE DAY MONDAY. THESE THUNDERSTORMS
WILL ALSO POSE A SEVERE WEATHER RISK...AND THE STORM PREDICTION
CENTER HAS OUTLINED THE ENTIRE AREA IN A SLIGHT RISK FOR SEVERE
THUNDERSTORMS. IN ADDITION...STRONG AND GUSTY WEST WINDS ARE
EXPECTED IN THE WAKE OF THE FRONT...AND A WIND ADVISORY MAY BE
REQUIRED.

DRY AND COOL WEATHER IS EXPECTED TO PREVAIL THE REST OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT AND MONDAY.

GMZ430-432-435-450-452-455-470-472-475-251230-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
624 AM CST SUN FEB 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
DEVELOP OVER THE COASTAL WATERS THIS AFTERNOON. THIS ACTIVITY
WILL INITIALLY BE ELEVATED...OCCURRING NORTH OF A WARM FRONT. ANY
SEVERE THUNDERSTORMS WILL BE CAPABLE OF LARGE HAIL. AS THE FRONT
MOVES NORTH THROUGH THE COASTAL WATERS DURING THE OVERNIGHT
HOURS...THE RISK OF SURFACE BASED OR NEAR SURFACE BASED
THUNDERSTORMS WILL INCREASE...WITH ATMOSPHERIC WIND PROFILES
FORECAST TO BE SUPPORTIVE OF A RISK FOR DAMAGING WINDS AND
WATERSPOUTS. THE OVERALL RISK OF SEVERE WEATHER IS VERY LOW AT THIS
TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A LULL IN ACTIVITY IS POSSIBLE EARLY MONDAY AFTER THIS INITIAL
ROUND OF SHOWERS AND THUNDERSTORMS...BUT ADDITIONAL DEVELOPMENT IS
EXPECTED ALONG AND AHEAD OF A COLD FRONT FORECAST TO SWEEP THROUGH
THE REGION FROM WEST TO EAST DURING THE DAY MONDAY. THESE
THUNDERSTORMS WILL ALSO POSE A SEVERE WEATHER RISK. INCREASING
SOUTH WINDS AHEAD OF THE FRONT...AND STRONG WEST WINDS BEHIND THE
FRONT...HAVE PROMPTED A SMALL CRAFT ADVISORY TO BE ISSUED FOR
MONDAY AFTERNOON. THESE WEST WINDS ARE EXPECTED TO STRENGTHEN
FURTHER MONDAY NIGHT...WITH FREQUENT GUSTS TO GALE FORCE. A GALE
WATCH IS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING.
THE STRONG OFFSHORE FLOW MAY ALSO RESULT IN LOW WATER CONDITIONS
TUESDAY MORNING AT THE TIME OF PREDICTED LOW TIDE...AND A LOW
WATER ADVISORY MAY BE REQUIRED.

WINDS AND SEAS WILL SUBSIDE ON TUESDAY...WITH ANOTHER FRONT
EXPECTED TO PUSH THROUGH THE COASTAL WATERS LATE WEDNESDAY. THIS
FRONT IS EXPECTED TO PASS THROUGH WITHOUT RAINFALL...BUT WILL
RESULT IN MODERATE TO STRONG NORTHWEST WINDS INTO THURSDAY. MODEST
OFFSHORE FLOW IS EXPECTED TO PREVAIL INTO THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...
MARINE INTERESTS ARE ENCOURAGED TO BE ALERT FOR THE POSSIBILITY OF
SEVERE THUNDERSTORMS THIS AFTERNOON THROUGH MONDAY....AND BE
PREPARED FOR GALE FORCE WIND GUSTS MONDAY NIGHT INTO TUESDAY.

13

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 6:02 PM CSTSpecial Marine WarningLCH43 min
Feb 24, 6:14 PM CSTSpecial Weather StatementLCHSaint Martin61 min
Feb 24, 7:39 PM CSTSpecial Weather StatementLCHVermilion66 min
Feb 24, 8:54 PM CSTSpecial Weather StatementLCHSaint Landry66 min
Feb 24, 9:10 PM CSTSevere Thunderstorm WarningLCHAvoyelles, Evangeline, Saint Landry65 min
Feb 25, 4:08 AM CSTGale WarningLCH29 hr
Feb 25, 6:01 AM CSTMarine Dense Fog AdvisoryLCH6 hr
Feb 25, 12:04 PM CSTSpecial Weather StatementLCHVermilion41 min
Feb 25, 12:07 PM CSTSpecial Weather StatementLCHEvangeline38 min
Feb 25, 12:13 PM CSTSpecial Weather StatementLCHCalcasieu47 min
Feb 25, 12:22 PM CSTSevere Thunderstorm WarningLCHBeauregard, Calcasieu38 min
Feb 25, 12:36 PM CSTSevere Thunderstorm WarningLCHBeauregard39 min
Feb 25, 12:59 PM CSTSevere Thunderstorm WarningLCHAcadia, Lafayette, Saint Landry, Saint Martin, Vermilion46 min
Feb 25, 1:12 PM CSTSpecial Weather StatementLCHAllen63 min
Feb 25, 1:16 PM CSTTornado WarningLCHBeauregard29 min
Feb 25, 1:20 PM CSTSevere Thunderstorm WarningLCHAllen, Beauregard, Rapides, Vernon55 min
Feb 25, 1:28 PM CSTSpecial Weather StatementLCHAvoyelles62 min
Feb 25, 1:40 PM CSTSevere Thunderstorm WarningLCHAvoyelles, Rapides65 min
Feb 25, 1:44 PM CSTTornado WarningLCHAllen, Beauregard, Vernon31 min
Feb 25, 2:35 PM CSTRiver Flood WarningLCHLafayette, Vermilion12 hr
Feb 25, 2:40 PM CSTLow Water AdvisoryLCH24 hr
Feb 25, 2:40 PM CSTSmall Craft AdvisoryLCH30 hr
Feb 25, 2:48 PM CSTSpecial Weather StatementLCHAcadia42 min
Feb 25, 2:49 PM CSTWind AdvisoryLCHCameron, Lafayette, Saint Landry, Saint Martin24 hr
Feb 25, 3:05 PM CSTSpecial Marine WarningLCH55 min

Nearby

Wind Advisories in Louisiana, 2013Wind Advisories in Texas, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.